Alert archive / Utah / Winter Storm Warnings in 2019

Winter Storm Warning 4, NWS Salt Lake City, UT

February 1, 2019

NWS Salt Lake City, UT issued this winter storm warning at Feb 1, 2019, 2:55 PM MST. It took effect at Feb 2, 2019, 11:00 AM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2019, 2:55 PM MST (21:55 UTC)
In effect from
Feb 2, 2019, 11:00 AM MST
Expired
Feb 3, 2019, 10:03 AM MST
In force
23 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

919 
WWUS45 KSLC 012155
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
255 PM MST Fri Feb 1 2019


UTZ518-020600-
/O.NEW.KSLC.WS.W.0004.190202T1800Z-190204T0000Z/
Southern Mountains-
Including the cities of Loa, Panguitch, and Bryce Canyon
255 PM MST Fri Feb 1 2019

...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST
SUNDAY ABOVE 7500 FEET...

* WHAT...Heavy snow expected above 7500 feet. Total snow
  accumulations of 1 to 2 feet. Southwest winds gusting as high 
  as 55 mph at mid-mountain level.

* WHERE...Southern Mountains.

* WHEN...From 11 AM Saturday to 5 PM MST Sunday.

* ADDITIONAL DETAILS...Travel could be very difficult over
  mountain passes. Expect winter driving conditions with heavy,
  wet snow covered roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ007>010-517-020600-
/O.NEW.KSLC.WW.Y.0008.190202T1800Z-190204T0000Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Central Mountains-
Including the cities of Woodruff, Randolph, Alta, Brighton, 
Mirror Lake Highway, Scofield, Cove Fort, Koosharem, 
and Fish Lake
255 PM MST Fri Feb 1 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 PM
MST SUNDAY ABOVE 7500 FEET...

* WHAT...Snow expected above 7500 feet. Total snow accumulations
  of 5 to 15 inches expected. Southwest winds gusting as high as
  45 mph at mid-mountain level.

* WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South 
  of I-80, Western Uinta Mountains, Wasatch Plateau/Book Cliffs 
  and Central Mountains.

* WHEN...From 11 AM Saturday to 5 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions and
  occasional difficult travel over high mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
679 
WWUS45 KSLC 020553 AAA
WSWSLC

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Salt Lake City UT
1053 PM MST Fri Feb 1 2019

UTZ518-021900-
/O.CON.KSLC.WS.W.0004.190202T1800Z-190204T0000Z/
Southern Mountains-
Including the cities of Loa, Panguitch, and Bryce Canyon
1053 PM MST Fri Feb 1 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO
5 PM MST SUNDAY ABOVE 7500 FEET...

* WHAT...Heavy snow expected above 7500 feet. Total snow 
  accumulations of 1 to 2 feet. Southwest winds gusting as high 
  as 55 mph at mid-mountain level.

* WHERE...Southern Mountains.

* WHEN...From 11 AM Saturday to 5 PM MST Sunday.

* ADDITIONAL DETAILS...Travel could be very difficult over 
  mountain passes. Expect winter driving conditions with heavy, 
  wet snow covered roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ007>010-517-021900-
/O.CON.KSLC.WW.Y.0008.190202T1800Z-190204T0000Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Central Mountains-
Including the cities of Woodruff, Randolph, Alta, Brighton, 
Mirror Lake Highway, Scofield, Cove Fort, Koosharem, 
and Fish Lake
1053 PM MST Fri Feb 1 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY
TO 5 PM MST SUNDAY ABOVE 7500 FEET...

* WHAT...Snow expected above 7500 feet. Total snow accumulations 
  of 5 to 15 inches expected. Southwest winds gusting as high as 
  45 mph at mid-mountain level.

* WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South 
  of I-80, Western Uinta Mountains, Wasatch Plateau/Book Cliffs 
  and Central Mountains.

* WHEN...From 11 AM Saturday to 5 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions and 
  occasional difficult travel over high mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
176 
WWUS45 KSLC 021001
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
301 AM MST Sat Feb 2 2019

UTZ518-030000-
/O.CON.KSLC.WS.W.0004.190202T1800Z-190204T0000Z/
Southern Mountains-
Including the cities of Loa, Panguitch, and Bryce Canyon
301 AM MST Sat Feb 2 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 PM MST SUNDAY ABOVE 7500 FEET...

* WHAT...Heavy snow expected above 7500 feet. Total snow  
  accumulations of 1 to 2 feet. Southwest winds gusting as high as
  75 mph at mid-mountain level.

* WHERE...Southern Mountains.

* WHEN...From 11 AM this morning to 5 PM MST Sunday.

* ADDITIONAL DETAILS...Travel could be very difficult or
  impossible over mountain passes, including near Brian Head.
  Blowing and drifting snow will significantly reduce visibilities.
  Expect winter driving conditions with heavy, wet snow covered 
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ007>010-517-030000-
/O.CON.KSLC.WW.Y.0008.190202T1800Z-190204T0000Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Central Mountains-
Including the cities of Woodruff, Randolph, Alta, Brighton, 
Mirror Lake Highway, Scofield, Cove Fort, Koosharem, 
and Fish Lake
301 AM MST Sat Feb 2 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 PM MST SUNDAY ABOVE 7500 FEET...

* WHAT...Snow expected above 7500 feet. Total snow accumulations
  of 5 to 15 inches expected. Southwest winds gusting as high as
  60 mph at mid-mountain level.

* WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South 
  of I-80, Western Uinta Mountains, Wasatch Plateau/Book Cliffs 
  and Central Mountains.

* WHEN...From 11 AM this morning to 5 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions and
  occasional difficult travel over high mountain passes. Blowing
  and drifting snow may significantly reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
840 
WWUS45 KSLC 022257
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
357 PM MST Sat Feb 2 2019


UTZ518-031200-
/O.CON.KSLC.WS.W.0004.000000T0000Z-190204T0000Z/
Southern Mountains-
Including the cities of Loa, Panguitch, and Bryce Canyon
357 PM MST Sat Feb 2 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY
ABOVE 7500 FEET...

* WHAT...Heavy snow above 7500 feet. Additional snow accumulations
  of 10 to 20 inches. Ridgetop winds gusting in excess of 70 mph.

* WHERE...Southern Mountains.

* WHEN...Until 5 PM MST Sunday.

* ADDITIONAL DETAILS...Travel will be difficult due to heavy snow
  with blowing and drifting snow in exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ012-031200-
/O.EXB.KSLC.WW.Y.0008.190203T0400Z-190204T0000Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
357 PM MST Sat Feb 2 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
5 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 7 inches
  expected.

* WHERE...Castle Country.

* WHEN...From 9 PM this evening to 5 PM MST Sunday.

* ADDITIONAL DETAILS...Travel will be difficult due to
  accumulating road snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ006-031200-
/O.EXB.KSLC.WW.Y.0008.190203T0400Z-190204T0000Z/
Wasatch Mountain Valleys-
Including the cities of Huntsville, Park City, and Heber City
357 PM MST Sat Feb 2 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
5 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations 2 to 6 inches
  expected. 

* WHERE...Wasatch Mountain Valleys.

* WHEN...From 9 PM this evening to 5 PM MST Sunday.

* ADDITIONAL DETAILS...Travel will be difficult due to
  accumulating road snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ007>010-517-031200-
/O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Central Mountains-
Including the cities of Woodruff, Randolph, Alta, Brighton, 
Mirror Lake Highway, Scofield, Cove Fort, Koosharem, 
and Fish Lake
357 PM MST Sat Feb 2 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY ABOVE 7500 FEET...

* WHAT...Snow above 7500 feet. Accumulations of 8 to 16 inches.
  Ridgetop winds gusting in excess of 75 mph. 

* WHERE...Wasatch Plateau/Book Cliffs, Central Mountains, 
  Western Uinta Mountains, Wasatch Mountains South of I-80 and 
  Wasatch Mountains I-80 North.

* WHEN...Until 5 PM MST Sunday.

* ADDITIONAL DETAILS...Travel will be difficult due to heavy snow
  with blowing and drifting snow in exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
877 
WWUS45 KSLC 031049
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
349 AM MST Sun Feb 3 2019

UTZ518-040000-
/O.CON.KSLC.WS.W.0004.000000T0000Z-190204T0000Z/
Southern Mountains-
Including the cities of Loa, Panguitch, and Bryce Canyon
349 AM MST Sun Feb 3 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 7500 FEET...

* WHAT...Heavy snow above 7500 feet. Storm total snow
  accumulations of 12 to 24 inches. Mid-elevation winds gusting to
  60 mph this morning.

* WHERE...Southern Mountains.

* WHEN...Until 5 PM MST this afternoon.

* ADDITIONAL DETAILS...Travel will be difficult due to heavy 
  snow with blowing and drifting snow in exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ012-040000-
/O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
349 AM MST Sun Feb 3 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of 2 to 6 inches
  expected.

* WHERE...Castle Country.

* WHEN...Until 5 PM MST this afternoon.

* ADDITIONAL DETAILS...Travel will be difficult due to 
  accumulating road snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ006-040000-
/O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/
Wasatch Mountain Valleys-
Including the cities of Huntsville, Park City, and Heber City
349 AM MST Sun Feb 3 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations 2 to 6 inches 
  expected.

* WHERE...Wasatch Mountain Valleys.

* WHEN...Until 5 PM MST this afternoon.

* ADDITIONAL DETAILS...Travel will be difficult due to 
  accumulating road snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

UTZ007>010-517-040000-
/O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Central Mountains-
Including the cities of Woodruff, Randolph, Alta, Brighton, 
Mirror Lake Highway, Scofield, Cove Fort, Koosharem, 
and Fish Lake
349 AM MST Sun Feb 3 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 7500 FEET...

* WHAT...Snow above 7500 feet. Storm total snow accumulations of 8
  to 16 inches. Mid-elevation winds gusting to 60 mph this 
  morning.

* WHERE...Wasatch Plateau/Book Cliffs, Central Mountains, 
  Western Uinta Mountains, Wasatch Mountains South of I-80 and 
  Wasatch Mountains I-80 North.

* WHEN...Until 5 PM MST this afternoon.

* ADDITIONAL DETAILS...Travel will be difficult due to heavy 
  snow with blowing and drifting snow in exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
954 
WWUS45 KSLC 031703
WSWSLC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Salt Lake City UT
1003 AM MST Sun Feb 3 2019


UTZ518-031815-
/O.CAN.KSLC.WS.W.0004.000000T0000Z-190204T0000Z/
Southern Mountains-
Including the cities of Loa, Panguitch, and Bryce Canyon
1003 AM MST Sun Feb 3 2019

...WINTER STORM WARNING IS CANCELLED...

Heavy snow has ended across the southern Utah mountains. Snow
showers will linger throughout the day with little additional
accumulation expected.

$$

UTZ006-012-517-031815-
/O.CAN.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/
Wasatch Mountain Valleys-Castle Country-Central Mountains-
Including the cities of Huntsville, Park City, Heber City, Price,
Castle Dale, Emery, Cove Fort, Koosharem, and Fish Lake
1003 AM MST Sun Feb 3 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Heavy snow has ended across the central Utah mountains, the
Wasatch mountain valleys and the Castle Country area of eastern
Utah. Lingering snow showers will generate little additional
accumulation.

$$

UTZ007>010-040000-
/O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Including the cities of Woodruff, Randolph, Alta, Brighton, 
Mirror Lake Highway, and Scofield
1003 AM MST Sun Feb 3 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 7500 FEET...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches. 
  Winds gusting as high as 55 mph.

* WHERE...Wasatch Plateau/Book Cliffs, Western Uinta Mountains, 
  Wasatch Mountains South of I-80 and Wasatch Mountains I-80 
  North.

* WHEN...Until 5 PM MST this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Gusty
  winds could create areas of blowing and drifting snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

For winter road conditions from the Utah Department of
Transportation, visit
http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial
511.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 3:50 AM MST, 11 hours 5 minutes earlier.

Area forecast discussion, Feb 1, 3:50 AM MST, 11 hours 5 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
350 AM MST Fri Feb 1 2019

.SYNOPSIS...High pressure will remain across the Great Basin
through today. A series of storm systems will impact the area
beginning late tonight and continuing into the middle of next
week.

&&

.SHORT TERM (THROUGH 12Z MONDAY)...
Headlines...
* None at this time

Potential Impacts...
* Deteriorating air quality through this evening
* Gusty south wind tonight through Sunday
* A wet and relatively warm storm this weekend with much of the
  snow accumulating above 5500 feet

Antecedent Conditions...
Extreme Drought is occurring near the Four Corners. Much of
northern Utah is seeing a Severe Drought, while the remainder of
southern Utah is mainly Abnormally Dry or in Moderate Drought.

Big Picture...
During the past 5 days, the pattern across the Pacific has been
amplified but somewhat progressive. A strong jet is forming over
the western Pacific.

Water Vapor Satellite shows a system nearing the Pacific Northwest
coast, which is encouraging a tight closed low to translate
southeast along the Mexican border. Ridging is occurring over
Great Basin.

MDCARS 400mb-200mb aircraft observations reveal a 75-125kt
northwest jet from the California coast to over northern Mexico.
A second 120-190kt anticyclonic jet south of Alaska, becomes
cyclonic near the Pacific Northwest coast, and anticyclonic again
over western Canada.

Local Observations...
00Z KSLC RAOB shows a series of inversions with bases at 650mb
and below. The column is fairly dry. Light northwest flow
prevailed at mid and high altitude.

Precipitable Water values range from 0.05"-0.15" central mountains
to 0.30"-0.55" most valleys.

A 1023mb surface anticyclone is centered across western Colorado.
A 6mb easterly pressure gradient resides across Utah.

24 hour trends...
* Precipitable Water 0.10"-0.25" higher southern Utah
* Temperatures:
   Valleys - 5-10F warmer
   Mountains - 5F cooler to 15F warmer
* RH:
   Valleys - 10-20% lower along Arizona border and Idaho border
   Mountains - 10-50% higher

Forecast...
Ridging is generally dominating the Western CONUS. Thus, in the
short term air quality is expected to deteriorate. Included
mention of Haze for today considering the level of air quality
degradation seen during the past 24 hours. Went with the cooler
temperature guidance for the far northern valleys where there is a
better snowpack.

Winds increase out of the south tonight, with increasing clouds
ahead of the next storm. This will likely greatly improve air
quality. A Wind Advisory may need to be considered by later
shifts.

The next storm showcases a significant Atmospheric River, which
will raise our Precipitable Water to about 250% of normal Saturday
night, with the cold front sweeping west to east across the state
Saturday night into early Sunday. This system has a nice looking
Tropopause Fold when upstream of the region and becomes
negatively tilted as it lifts overhead. Height falls look to begin
Saturday afternoon and peak Saturday night into Sunday morning.

This is a wet and relatively warm storm system, and as such little
to no valley impacts are expected from any snow that mixes in at
times with rain. The exception is across colder valleys such as
near Price, the western Uinta Basin, and Bear River valley, where
cooler air is currently trapped with a better snowpack. Several
inches of snowfall may impact these areas.

Models have trended a bit lower with QPF across the north, with
the focus being across southwest Utah. A moderate to heavy rain
across southwest valleys for a 4-8 hour period Saturday night
will bring an increase to flows across the area. Snowfall rates
will likely be maximized in the surrounding mountains such as near
Brian Head. Day shift will consider whether Winter or Flash Flood
highlights are needed.

A second wave shears upstream as it is forced eastward by a deep
closed low propagating southward off the Pacific Northwest coast
Sunday night. This will likely lead to the re-development of
precipitation near the Idaho border.

.LONG TERM (AFTER 12Z MONDAY)...
Of note over the last 24 hours has been an evident shift in
global guidance regarding the storm of focus during the long term
period. Bottom line, slower translation...a bit more
amplification...and more moderate (temp wise). All in all, the
slower timing factor has been a trend as of late, but the shift
over the last 24 has been most apparent.

Monday-Tuesday...with the aforementioned trough closed off over the
PacNW, downstream and locally a fairly moist/energetic SW flow aloft
will remain in place. Agreement exists...moist but not overly
diffluent overhead, and lacking too much deep layer lift.
Anticipating breezy (locally windy) conditions with precip potential
keying in on the favored SW flow areas...especially mtns...into
Tuesday as such. Dissecting the trough itself (still vicinity of the
PacNW with a Canadian reach), have also noted additional shearing
driven by the polar jet along the US/Canada border during this time.
Signals point towards a more rapid disconnection from the arctic
airmass supporting the parent trough of note, with the closed system
now lacking too much in the way of additional arctic intrusion
(relatively more moderate) by Tuesday.

Trough passage...Most likely late Tuesday through Wednesday now.
Have shifted forecasted passage and highest likelihood of widespread
impact to that timeframe. Focused snow remains coincident with mid
level baroclinic passage from NW-SE Tuesday night, lingering
concerns maintaining through mid level axis passage Wednesday
(favoring NW flow zones). Still cold, still largely snow...just a
bit more moderate regarding the former. Structure and moisture
remain in large for the time being.

Keep tabs regarding timing and significance of this trough...still
not convinced this model to model agreement is the final outcome,
this due to the run to run shifts consistently noted of late. Deeper
amplification and/or more shearing remain possible. Getting closer
tho...

&&

.AVIATION...
Operational weather concerns are expected to remain minimal at
the KSLC terminal through the valid TAF period. This said,
moderate low level haze will likely contribute to some visibility
restrictions during lower sun angle periods. Light southeasterly
winds currently in place are expected to shift to a light
northwesterly between 19-20z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM...10
LONG TERM/AVIATION...Merrill

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Feb 1, 3:42 AM MST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
342 AM MST Fri Feb 1 2019

UTZ001>016-019>021-517-518-WYZ021-021400-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
342 AM MST Fri Feb 1 2019

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Air quality will continue to deteriorate along the Wasatch Front
through this evening, but should improve tonight into tomorrow as
southerly winds begin to increase.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A warm system will impact Utah this weekend, bringing heavy
rainfall to southern Utah. Valley rain and mid and high mountain
snow can be expected across northern Utah.

With the heavy rainfall across southern Utah this weekend, area
rivers will be running high. Slot canyons and small streams are
expected to be running high and fast. Those with outdoor plans in
these areas are urged to monitor forecasts over the next several
days.

Valley snow is expected with a colder storm Monday night into
Wednesday morning. Significant snow accumulations are possible
for much of the area.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:32 PM MSTFlood WatchSLC49 hr
Feb 1, 2:55 PM MSTWinter Weather AdvisorySLC69 hr

Nearby

Winter Storm Warnings in Utah, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.